Alert archive / Missouri / Red Flag Warnings in 2018
Red Flag Warning 1, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Jan 25, 2018, 2:10 AM CST for 26 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Jan 25, 2018, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2018, 2:10 AM CST (08:10 UTC)
- In effect from
- Jan 25, 2018, 11:00 AM CST
- Expired
- Jan 25, 2018, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
All 29 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 35 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2256 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551 WWUS83 KSGF 250810 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 210 AM CST Thu Jan 25 2018 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .Gusty southwest winds combined with a very dry airmass will create ideal conditions for the rapid spread of wildland fires. KSZ073-097-101-260000- /O.UPG.KSGF.FW.A.0001.180125T1600Z-180126T0000Z/ /O.NEW.KSGF.FW.W.0001.180125T1700Z-180126T0000Z/ Bourbon-Crawford-Cherokee- 210 AM CST Thu Jan 25 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 073, 097, AND 101... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from 11 AM this morning to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 073, 097, and 101. * WIND...Southwesterly sustained winds of 15 to 25 mph with gusts of 25 to 35 mph. Some gusts over 35 mph are expected this afternoon west of the U.S. 65 corridor. The strongest gusts will occur between 1 and 4 PM. * HUMIDITY...18 to 25 percent with the lowest values occurring between 2 and 4 PM. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MOZ055>058-066>071-077>081-088>095-101>103-260000- /O.NEW.KSGF.FW.W.0001.180125T1700Z-180126T0000Z/ Benton-Morgan-Miller-Maries-Vernon-St. Clair-Hickory-Camden- Pulaski-Phelps-Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade- Greene-Webster-Wright-Newton-Lawrence-Christian-McDonald-Barry- Stone- 210 AM CST Thu Jan 25 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 088, 089, 090, 091, 092, 093, 094, 095, 101, 102, AND 103... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from 11 AM this morning to 6 PM CST this evening. * AFFECTED AREA...Fire weather zones 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 088, 089, 090, 091, 092, 093, 094, 095, 101, 102, and 103. * WIND...Southwesterly sustained winds of 15 to 25 mph with gusts of 25 to 35 mph. Some gusts over 35 mph are expected this afternoon west of the U.S. 65 corridor. The strongest gusts will occur between 1 and 4 PM. * HUMIDITY...18 to 25 percent with the lowest values occurring between 2 and 4 PM. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Schaumann
2 follow-up statements
040 WWUS83 KSGF 250938 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 338 AM CST Thu Jan 25 2018 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .Gusty southwest winds combined with a very dry airmass will create ideal conditions for the rapid spread of wildland fires. KSZ073-097-101-MOZ055>058-066>071-077>081-088>095-101>103-260000- /O.CON.KSGF.FW.W.0001.180125T1700Z-180126T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-McDonald-Barry-Stone- 338 AM CST Thu Jan 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 088, 089, 090, 091, 092, 093, 094, 095, 101, 102, AND 103... * AFFECTED AREA...Fire weather zones 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 088, 089, 090, 091, 092, 093, 094, 095, 101, 102, and 103. * WIND...Southwesterly sustained winds of 15 to 25 mph with gusts of 25 to 35 mph. Some gusts over 35 mph are expected this afternoon west of the U.S. 65 corridor. The strongest gusts will occur between 1 and 4 PM. * HUMIDITY...18 to 25 percent with the lowest values occurring between 2 and 4 PM. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Schaumann
277 WWUS83 KSGF 252351 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 551 PM CST Thu Jan 25 2018 KSZ073-097-101-MOZ055>058-066>071-077>081-088>095-101>103-260100- /O.EXP.KSGF.FW.W.0001.000000T0000Z-180126T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-McDonald-Barry-Stone- 551 PM CST Thu Jan 25 2018 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 080, 081, 088, 089, 090, 091, 092, 093, 094, 095, 097, 101, 101, 102, AND 103... Surface wind gusts have diminished quite a bit and humidity levels should continue to slowly rise this evening. The red flag warning will be allowed to expire at 6 pm, however elevated fire weather burning conditions will continue tonight. $$ Lindenberg
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Jan 24, 11:03 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Jan 24, 11:03 PM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1103 PM CST Wed Jan 24 2018
.SHORT TERM...(This evening through Thursday)
Much warmer conditions were observed over extreme southeast Kansas
and the Missouri Ozarks today. Under full sunshine, temperatures
warmed into the upper 40s and 50s, while west southwest breezes
persisted.
The surface pressure gradient will tighten up tonight and into
tomorrow, bringing gusty southwest winds to the area. As a dry
southern Plains airmass advects into the region, conditions ideal
for a rapid spread of wildland fires will evolve Thursday
afternoon. Relative humidities will drop into the low to middle
20s west of Highway 65, with surface winds exceeding 20 mph.
A Fire Weather Watch will be posted for portions of southeast
Kansas and possibly into western Missouri.
Look for highs in the middle and maybe the upper 60s Thursday
afternoon across the Osage Plains.
.LONG TERM...(Thursday Night through Wednesday)
Warm advection continues through Thursday night and Friday as a
storm system approaches from the west. A cold front will push
through the region on Friday night bringing rain chances. Any
rain that falls will be less than one quarter of an inch, as rain
will move out quickly by mid Saturday morning. Some areas may not
experience any rain at all.
A cooler airmass will then filter across the region limiting
temperatures to the 50s on Saturday. Overnight lows will fall into
the upper 20s by early Sunday morning.
Dry and mild weather will continue into the middle of next week.
There has been a consistent signal for upper energy to approach
the region sometime around Wednesday night or Thursday. This could
offer additional rain chances. Some wintry precipitation will also
be possible, although those details will become better understood
with time.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1100 PM CST Wed Jan 24 2018
A low level jet will develop across the southern and central
plains into the mid mississippi valley region overnight and will
cause some low level wind shear at the 3 terminal forecast points
overnight into Thursday morning. Wind gusts of 25 to 30 kts will
be possible during the daytime at SGF/JLN and 20 to 25 kts at BBG.
VFR conditions are expected through the period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...Fire Weather Watch from 10 AM CST Thursday through Thursday
afternoon for KSZ073-097-101.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...LindenbergHazardous weather outlook, Jan 24, 7:25 PM CST, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 725 PM CST Wed Jan 24 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 725 PM CST Wed Jan 24 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. High fire danger is expected Thursday afternoon over extreme southeast Kansas and possibly portions of western Missouri. Gusty southwest winds will combine with a dry airmass to create ideal conditions for a rapid spread of ignited wildland fires. 30 mph wind gusts are possible again on Friday. Strong south to southwest winds and an elevated fire danger are expected again Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
Nearby
Red Flag Warnings in Missouri, 2018Red Flag Warnings in Kansas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.